MAUDE Adverse Event Report: SMITH & NEPHEW, INC. UNKN TRIGEN INTERTAN INTERTROCH ANTEGR NAIL SCREW; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. UNKN TRIGEN INTERTAN INTERTROCH ANTEGR NAIL SCREW; NAIL, FIXATION, BONE
Model Number 71677100
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/01/1901
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a trauma procedure on (b)(6) 2021, a trigen intertan lag screw has migrated laterally since (b)(6) 2021 - (b)(6) 2021.Upcoming revision surgery expected on (b)(6) 2021.The current health status of patient is unknown.
 
Additional Manufacturer Narrative
Internal complaint reference case (b)(4).
 
Additional Manufacturer Narrative
Results of investigation: the associated device was returned and evaluated.A visual inspection of the returned device did not confirm the stated failure mode.However, photos of the radiographs confirmed that the device was found to be loosened within the patient, which required the event to be revised.A review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.The clinical/medical evaluation concluded that after a medical review of this case only four x-ray photos were received.Per the medical director¿s analysis, ¿the four undated pelvic x-rays provided note a pelvic fracture as well as a femoral shaft fracture, intertan nail and cerclage wires.It is noted that in the image demonstrating that the compression screw has backed out, the femoral fracture and pelvic fracture is persistent, and the nail remains intact.It is unknown the stability of the pelvis and the impact it may have to the femoral nail and compression screw.¿ according to the report, a revision surgery was performed on 03-dec-21 to address this event.Per a subsequent email, the single undated, unlabeled photo provided was of the screw removed during the revision.Based on the information provided the root cause of the compression screw back out cannot be confirmed nor could the patient¿s impact beyond the reported revision procedure.Therefore, no further clinical/medical assessment is warranted at this time.All documents and images provided as of this date have been reviewed and considered and unless noted do not contribute to the clinical/medical investigation.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use document revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.As the device was found to be loose, a contribution of the device to the reported event could be corroborated.Factors and/or some potential probable causes that could contribute to the reported event have been identified as but not limited to abnormal motion over time, fit/sizing, lack of ingrowth, and traumatic injury.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
UNKN TRIGEN INTERTAN INTERTROCH ANTEGR NAIL SCREW
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13080411
Report Number1020279-2021-08831
Device Sequence Number5984684
Product Code JDS
UDI-Device Identifier03596010563323
UDI-Public03596010563323
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71677100
Device Catalogue Number71677100
Device Lot Number21FT51172
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2021
Supplement Date Received by Manufacturer03/03/2022
Initial Report FDA Received Date12/23/2021
Supplement Report FDA Received Date03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexFemale